MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-PLUG-012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Angina (1710)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 12mm amplatzer vascular plug was implanted in the left subclavian artery (lsa) for thoracic endovascular aneurysm repair (tevar) with a 8f non-abbott guiding catheter.It was reported the vessel diameter was 8mm and echocardiography confirmed successful implant with complete occlusion of blood flow.After 1 month post-procedure on (b)(6) 2023, the patient experienced persistent chest discomfort.It was later reported that on (b)(6) 2023, an echocardiography revealed an endoleak of blood flow in the lsa.It was then reported on (b)(6) 2023, a decision was made to additionally implant a non-abbott device in the lsa.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of persistent chest discomfort after one month of implant and endo leak of blood flow in the lsa was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Two videos and one image were received from field.Angiogram of left subclavian artery showed a diameter of 7 to 8 mm.Injecting from the distal left arm into the left subclavian artery showed residual flow around the previously placed avp ii.Injection demonstrated an endo leak.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from field indicated that a decision was made to additionally implant a non-abbott device in the lsa.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18256836
Report Number2135147-2023-05318
Device Sequence Number17939841
Product Code KRD
UDI-Device Identifier00811806011486
UDI-Public00811806011486
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PLUG-012
Device Lot Number8713991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown